Is this normal to have a mark following Juvederm injection for cortisone atrophy indent? (Photo)

I had a zit and got cortisone injected in it. Three weeks later I have an indent in my forehead so I got hidden injected in it and still have a mark.

Doctor Answers 4

Cortisone atrophy....

Thank you for your question.  Atrophy from steroid injections for acne tend to resolve themselves over time.  If it is not resolving frequent saline injections to the area will resolve the atrophy.  Please follow up with your board certified Dermatologist.  Regards, Dr. Matt Elias

Fort Lauderdale Dermatologic Surgeon
5.0 out of 5 stars 5 reviews

Mark after cortisone then Juvederm

Hello, and thanks for your question and photo. Sorry to hear you had this complication, which is known as cutaneous atrophy. Atrophy from steroid is best managed by injecting the area with sterile saline regularly, and this will generally resolve completely after a few treatments. With that said, it's hard for me to tell what's happening in the provided photo. Bruise? Pigmentary change from the steroid injection? I suggest following up with your dermatologist. Best of luck, Dr. Frucht.  

Corey Frucht, MD, PhD
Santa Barbara Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Juvederm for atrophic scars

Thank you for your question samtonon16. I am sorry to hear about your situation. Juvederm is a filler used to enhance the face. It can be used to fill in atrophic scars which can be caused by acne, chicken pox, steroid atrophy, etc. I prefer using fractional CO2 laser resurfacing for such scars as the results are longer lasting. Please consult with a doctor for specific recommendations. Good luck!

Alex Eshaghian, MD, PhD
Encino Physician
5.0 out of 5 stars 1 review

Is this normal to have a mark following Juvederm Injcetion

Thank you for your question and for sharing your photograph.  I am sorry to hear of your cortisone induced fat and soft tissue atrophy.  Juvederm can be used to fill in the indentations created but may require more filler placement than anticipated.  At the same time cortisone injections can cause irregular pigmentation and spider vein creation of the affected skin which may be affecting your results.  At three weeks from the original injection I would allow your results additional time to mature to see what long-term effects you have.  

Nelson Castillo, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 38 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.